Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 190, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Aug 8, 2010, 1:43 AM CDT for Washington County, Minnesota; Polk County, Saint Croix County, Wisconsin. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2010, 1:43 AM CDT (06:43 UTC)
- Expired
- Aug 8, 2010, 2:15 AM CDT
- In force
- 32 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Washington County, MN, Polk County, WI, Saint Croix County, WI
The radar
The Minneapolis radar (KMPX), 101 km from the middle of the area, began a volume at 06:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 7, 11:59 PM CDT | Tornado Watch | SPC | 4 hr |
| Aug 7, 9:16 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 6.7 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2210 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1185 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 246 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 12.7
The text
As transmitted, in the capitals the NWS used until 2016.
844
WUUS53 KMPX 080643
SVRMPX
MNC163-WIC095-109-080715-
/O.NEW.KMPX.SV.W.0190.100808T0643Z-100808T0715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
143 AM CDT SUN AUG 8 2010
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN WASHINGTON COUNTY IN EAST CENTRAL MINNESOTA...
SOUTHERN POLK COUNTY IN NORTHWEST WISCONSIN...
ST. CROIX COUNTY IN WEST CENTRAL WISCONSIN...
* UNTIL 215 AM CDT
* AT 140 AM CDT...RADAR INDICATED A SEVERE THUNDERSTORM...CAPABLE OF
PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR MARINE ON ST CROIX...OR ABOUT 13 MILES
WEST OF NEW RICHMOND...AND MOVING SOUTHEAST AT 50 MPH.
LOCATIONS IN THE WARNING INCLUDE...
NEW RICHMOND...
SOMERSET...
STAR PRAIRIE...
HOULTON...
ROBERTS...
DEER PARK...
CYLON...
HAMMOND...
BALDWIN...
FOREST...
EMERALD...
HERSEY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.
REPORT ANY SIGNIFICANT WIND OR HAIL DAMAGE TO THE NEAREST LAW
ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT SUNDAY MORNING FOR
CENTRAL MINNESOTA AND NORTHWESTERN WISCONSIN.
&&
LAT...LON 4486 9220 4487 9227 4512 9292 4529 9282
4522 9216 4513 9216 4512 9214 4504 9214
4486 9214
TIME...MOT...LOC 0643Z 294DEG 41KT 4517 9274
WIND...HAIL 60MPH 1.00IN
$$1 follow-up statement
020
WWUS53 KMPX 080659
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
159 AM CDT SUN AUG 8 2010
MNC163-WIC095-080709-
/O.CAN.KMPX.SV.W.0190.000000T0000Z-100808T0715Z/
WASHINGTON MN-POLK WI-
159 AM CDT SUN AUG 8 2010
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN POLK AND NORTHEASTERN
WASHINGTON COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT
OF THE WARNED AREA.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN THE TWIN CITIES.
LAT...LON 4487 9227 4507 9279 4521 9259 4521 9217
4513 9216 4512 9214 4486 9214
TIME...MOT...LOC 0659Z 292DEG 41KT 4510 9250
$$
WIC109-080715-
/O.CON.KMPX.SV.W.0190.000000T0000Z-100808T0715Z/
ST. CROIX WI-
159 AM CDT SUN AUG 8 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ST. CROIX
COUNTY UNTIL 215 AM CDT...
AT 158 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR NEW RICHMOND...MOVING EAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
DEER PARK...CYLON...HAMMOND...BALDWIN...FOREST...EMERALD...GLENWOOD
CITY...HERSEY...WOODVILLE AND WILSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...AND DEADLY LIGHTNING. FOR YOUR PROTECTION MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN THE TWIN CITIES.
&&
LAT...LON 4487 9227 4507 9279 4521 9259 4521 9217
4513 9216 4512 9214 4486 9214
TIME...MOT...LOC 0659Z 292DEG 41KT 4510 9250
WIND...HAIL 60MPH <.75IN
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 1:21 AM CDT, 22 minutes earlier.
Area forecast discussion, Aug 8, 1:21 AM CDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
121 AM CDT SUN AUG 8 2010
.UPDATE...
06Z AVIATION DISCUSSION ADDED BELOW.
&&
.DISCUSSION...
FXUS63 KMPX 072314
AFDMPX
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
614 PM CDT SAT AUG 7 2010
.MESO UPDATE.../ISSUED 430 PM CDT/
CONVECTION EXPECTED TO INITIATE BETWEEN 530 PM AND 700 PM ACROSS
SOUTHEAST ND AND/OR WEST CENTRAL MN. THE IMPETUS FOR THIS IS
SHOWING UP WELL IN WATER VAPOR...WITH A WAVE AT THE NOSE OF AN
UPPER LET JET MAX APPROACHING THAT AREA. ASSOCIATED STEEP MID-
LEVEL LAPSE RATES ARE ADVECTING OVER THE REGION. SURFACE HAND
ANALYSIS DEPICTS THE PRIMARY WARM FRONT DRAPED FROM BRECKENRIDGE
TO NORTHERN DOUGLAS AND CENTRAL TODD COUNTIES...EAST SOUTHEAST TO
THE NORTH METRO. GOOD SPEED AND BOUNDARY LAYER MOISTURE
CONVERGENCE ALONG THIS. THE LATEST VISIBLE SATELLITE LOOP HAS
SHOWN AN INCREASE IN CUMULUS SINCE 330 PM NEAR FAR WEST CENTRAL
MN...ALBEIT STILL SOMEWHAT STABLE LOOKING. SPC MESOANALYSIS OF
MLCIN STILL INDICATES A CAP IN THAT AREA...BUT WEAKENING. THIS
AREA IN THE NORTHWEST FORECAST AREA AND AREAS IMMEDIATELY ADJACENT
SHOULD BE THE BREEDING GROUND FOR CONVECTION...POTENTIALLY SURFACE
BASED. IF THIS WERE TO OCCUR WITH THE INCREASING LOW LEVEL JET AND
0-500M SHEAR...THERE WILL BE A WINDOW OF TIME FOR TORNADO
POTENTIAL...PRIMARILY ACROSS THE NORTHERN TWO TIERS OF MPX CWA
COUNTIES. THE CAPE WITHIN THE HAIL GROWTH ZONE IS HIGH ACROSS THE
NORTHWEST FORECAST AREA...MAKING IT STILL THE PRIMARY CONCERN
ESPECIALLY FROM INITIAL MORE DISCRETE CONVECTION. WEAKENING OF THE
CAP ALONG THE WARM FRONT AND CONTINUOUS MOISTURE TRANSPORT SHOULD
FAVOR CONVECTION TO EVOLVE EAST SOUTHEAST...WITH ADVANCE
DEVELOPMENT UPSTREAM OF INITIAL CONVECTION PROBABLE DURING THE
EVENING. THE LATEST HRRR DEPICTS THIS SCENARIO HELPING TO INCREASE
CONFIDENCE. MCS GROWTH PARAMETERS ARE LOW TO MODERATE BUT WILL
INCREASE THIS EVENING WITH THE INCOMING WESTERLY JET. THIS PUTS
THE TWIN CITIES AREA IN THE MOST PROBABLE TIME TO SEE CONVECTION
BETWEEN 9 PM AND MIDNIGHT...WITH DAMAGING WINDS THE PRIMARY
THREAT.
&&
.PREV DISCUSSION.../ISSUED 200 PM CDT/
THE MAIN FORECAST IN THE NEAR TERM...ARE SEVERE WEATHER THREAT AND
POTENTIAL FOR FLASH FLOODING OVER CENTRAL MINNESOTA. THE LATEST
SFC ANALYSIS SHOWED A LOW PRESSURE AREA CENTERED OVER CENTRAL
SOUTH DAKOTA. A WARM FRONT EXTENDED FROM THE LOW OVER SOUTHWEST
MN...THIS FRONTAL BOUNDARY WILL BE THE MAIN FOCUS FOR THUNDERSTORM
DEVELOPMENT THIS AFTERNOON THROUGH SUNDAY. THE FRONT IS FORECAST
TO LIFT NORTHWARD OVER CENTRAL MN. SHORTWAVE TROUGH WILL HELP
INITIATE CONVECTION AHEAD OF THE BOUNDARY AND SFC LOW THIS
AFTERNOON AND EVENING. WITH PRECIP WATER VALUES BETWEEN 1.50 AND
2.00 INCHES ALONG WITH TROPICAL PLUME EXTENDING NORTHEASTWARD INTO
THE UPPER MIDWEST...EXPECT SOME OF THESE STORMS TO DUMP COPIOUS
AMOUNTS OF RAINFALL. ALTHOUGH...FLASH FLOOD GUIDANCE VALUES ARE
OVER 3.0 INCHES...EXPECT MULTIPLE ROUNDS OF STORMS TO TRACK OVER
THE SAME AREA...ESPECIALLY OVER CENTRAL MN. CURRENTLY THERE WAS
ALOT OF CIN OR CONVECTIVE INHIBITION OVER THE FORECAST AREA. THE
CIN OR CAP SHOULD CONTINUE TO WEAKEN AS UPPER LEVEL TROUGH
APPROACHES FROM THE WEST.
SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE SUNDAY ACROSS MUCH
OF THE FORECAST AREA OR MAINLY IN THE VICINITY OF THE
QUASI-STATIONARY FRONTAL BOUNDARY. MARGINAL INSTABILITY ALONG WITH
MOISTURE CONVERGENCE NEAR THE FRONT...COULD GENERATE SOME DISCRETE
SUPERCELLS SUNDAY AFTERNOON/EVENING WITH LARGE HAIL...DAMAGING WINDS
AND ISOLATED TORNADOES POSSIBLE.
THE NEXT FORECAST CONCERN...ARE MAX TEMPERATURES NEXT WEEK. UPPER
HIGH PRESSURE RIDGE BUILDS OVER THE NATIONS MIDSECTION DURING THE
PERIOD. CLOUDS AND CONVECTION WILL LIKELY LIMIT THE TEMPERATURES
FROM WARMING WELL INTO THE 90S. HAVE BACK OFF ON MAX TEMPS JUST A
TAB...BELIEVE WITH ALL THE WET GROUND AND UNUSUAL GREEN-UP OVER THE
UPPER MIDWEST. EXPECT MORE CUMULUS CLOUDS. BY LATE IN THE NEW WORK
WEEK...THE UPPER AIR FLOW WILL BECOME MORE ZONAL. THUS...THE
WEATHER PATTERN ACROSS MUCH OF THE UPPER MIDWEST...WILL REMAIN
UNSETTLED WITH SOME ISOLATED/SCATTERED THUNDERSTORMS THROUGH THE END
OF THE WORK WEEK.
&&
.AVIATION.../06Z TAF ISSUANCE/
DIFFICULT FORECAST OUT THE GATE AS 30 KT LLJ SITS OVHD. AS LONG AS
THIS IS OVHD...WILL SEE SCT CONVECTION CONTINUE ACROSS MAINLY ERN
MN AND WI. SO AXN/RWF LOOK TO BE IN THE CLEAR THE REST OF THE
NIGHT...WITH STC BEING ON THE EDGE. HAVE TEMPO GROUP FOR THUNDER
THROUGH AT LEAST 09Z AT ERN TAFS AS A RESULT. PROBLEM THE REST OF
THE NIGHT...ESPECIALLY FOR AXN WILL BE FOG POTENTIAL. SKIES HAVE
CLEARED OUT AND WINDS ARE ALREADY LGT/VRB AS A SFC LOW PASSES JUST
TO THE NW...MOST CONFIDENCE IN AT LEAST MVFR FOG OCCURRING HERE.
EVERYWHERE ELSE REMNANT SHRA/CLOUD COVER SHOULD KEEP FOG AT A
MINIMUM...BUT INDICATIONS FROM LATEST LAMP GUIDANCE IS THAT ERN 3
TAFS MAY BE DEALING WITH SOME STRATUS BY MORNING...BUT CONFIDENCE
IN ITS OCCURRENCE IS LOW...SO DID NOT PLAY IT UP TO MUCH AT THIS
POINT. BEYOND THE FIRST 6 HOURS...WEATHER LOOKS GOOD...THOUGH DOES
LOOK LIKE WINDS WILL BE LGT AND VRB THROUGH THE COURSE OF THE
AFTERNOON...AND BOUNDARY LAYER WIND PROFILES FROM BUFKIT SOUNDING
CERTAINLY SUPPORT VRB WINDS THROUGH THE COURSE OF MOST OF THIS
TAF PERIOD. AS FOR CONVECTIVE POTENTIAL MODELS IN GOOD AGREEMENT
WITH SOME FORM OF A BOUNDARY SETTING UP ALONG THE MN/IA BORDER
DURING THE AFTERNOON. WITH H7 TEMPS UP AROUND 12C...CAP LIKELY TOO
STRONG FOR MUCH ACTIVITY THROUGH THE COURSE OF THE DAY...BUT AS A
SHORTWAVE WORKS INTO SE SODAK TOWARD 00Z...SHOULD SEE ACTIVITY
INCREASE SIGNIFICANTLY ALONG THE FRONT SUNDAY NIGHT. AT THIS TIME
LOOKS LIKE MOST OF THIS ACTIVITY WILL STAY ACROSS SRN MN...STAYING
OUT OF TAF SITES...BUT UPPER WAVE SHOULD HELP INCREASE MID/UPPER
LEVEL CLOUD COVER ACROSS THE AREA SUNDAY NIGHT.
KMSP...WILL BE ISSUES WITH CONVECTION CURRENTLY TO THE WEST OF THE
CITIES AS IT WORKS ACROSS THE FIELD. GIVEN SCATTERED NATURE OF
CONVECTION...DECIDED NOT TO MENTION ANY GUST ISSUES ATTM...BUT
WILL LIKELY SEE MULTIPLE ROUNDS OF THUNDERSTORM THROUGH
09Z...MAYBE A LITTLE LONGER...AS THE LLJ CONTINUES TO WORK EAST.
LOW CONFIDENCE IN WIND DIRECTION THROUGH THE COURSE OF THE PERIOD
AND MAY END UP WITH CALM WINDS THROUGH THE BETTER PART OF THE
AFTERNOON AND NIGHT. WILL HAVE TO WATCH STRATUS/FOG POTENTIAL
THROUGH THE MORNING THANKS TO RAIN TONIGHT...BUT CONFIDENCE TOO
LOW IN ITS OCCURRENCE AT THIS POINT TO GET TOO CARRIED AWAY IN
TAF.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...FLASH FLOOD WATCH UNTIL 3 AM CDT EARLY THIS MORNING FOR BENTON-
CHISAGO-DOUGLAS-ISANTI-KANABEC-MILLE LACS-MORRISON-POPE-
SHERBURNE-STEARNS-STEVENS-TODD.
WI...NONE.
&&
JVM/MPGHazardous weather outlook, Aug 7, 6:03 PM CDT, 7 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 603 PM CDT SAT AUG 7 2010 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 081200- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 603 PM CDT SAT AUG 7 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT THUNDERSTORMS WILL BECOME MORE PROMINENT OVER CENTRAL AND SOUTH CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. THERE IS A SLIGHT CHANCE OF SEVERE STORMS OVER MUCH OF THE OUTLOOK AREA. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS. ISOLATED TORNADOES ARE ALSO POSSIBLE OVER CENTRAL MINNESOTA THIS EVENING. IN ADDITION...THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL ARE LIKELY TO OCCUR OVER CENTRAL MINNESOTA THIS EVENING. PERSONS CAMPING OR LIVING IN LOW LYING AREAS OR ADJACENT TO SMALL STREAMS AND CREEKS SHOULD HAVE AN ACTION PLAN TO TAKE NECESSARY PRECAUTIONS IF FLOODING IS OBSERVED OR IMMINENT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY FOR SUNDAY AND BEYOND IT IS TO DIFFICULT TO PIN DOWN WHERE ANY SEVERE THREAT WILL EXIST... HOWEVER IT DOES APPEAR THAT ANY ACTIVITY OCCURRING DURING THIS TIME WILL CARRY WITH IT THE THREAT FOR VERY HEAVY RAINFALL AS A TROPICAL AIR MASS REMAINS ENTRENCHED ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THROUGH THE EARLY MORNING HOURS SUNDAY. SPOTTER ACTIVATION MAY BE NEEDED AGAIN ON SUNDAY AFTERNOON AND EVENING OVER SOUTH CENTRAL MINNESOTA INTO WEST CENTRAL WISCONSIN.
In the hours before
Local storm report, Aug 7, 11:26 PM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1126 PM CDT SAT AUG 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0903 PM HAIL 4 NNW PLEASANT LAKE 45.55N 94.32W
08/07/2010 M0.75 INCH STEARNS MN TRAINED SPOTTER
&&
AJZLocal storm report, Aug 7, 11:27 PM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1127 PM CDT SAT AUG 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM FUNNEL CLOUD 1 ENE BERTHA 46.27N 95.04W
08/07/2010 TODD MN TRAINED SPOTTER
0803 PM HAIL 4 NW LASTRUP 46.08N 94.12W
08/07/2010 M1.00 INCH MORRISON MN TRAINED SPOTTER
0805 PM TORNADO 3 W EVANSVILLE 46.01N 95.75W
08/07/2010 DOUGLAS MN FIRE DEPT/RESCUE
0812 PM TSTM WND DMG EVANSVILLE 46.01N 95.68W
08/07/2010 DOUGLAS MN FIRE DEPT/RESCUE
MOST OF THE CITY LOST POWER.
0812 PM FUNNEL CLOUD 5 SW BERTHA 46.21N 95.14W
08/07/2010 TODD MN EMERGENCY MNGR
NEAR COUNTY RD 22 AND COUNTY RD 1
0817 PM TSTM WND DMG 3 N BRANDON 46.01N 95.60W
08/07/2010 DOUGLAS MN LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
0818 PM TORNADO 4 S EVANSVILLE 45.95N 95.68W
08/07/2010 DOUGLAS MN PUBLIC
A BRIEF TORNADO TOUCHDOWN WAS REPORTED BY THE PUBLIC
SOUTH OF EVANSVILLE, NEAR INTERSTATE 94.
0820 PM HAIL 1 E BRANDON 45.97N 95.58W
08/07/2010 M1.00 INCH DOUGLAS MN FIRE DEPT/RESCUE
0823 PM FUNNEL CLOUD 5 NW ALEXANDRIA 45.93N 95.45W
08/07/2010 DOUGLAS MN FIRE DEPT/RESCUE
OCCURRED 8 MILES SOUTHWEST OF LAKE MILTONA.
0823 PM FUNNEL CLOUD 13 N ALEXANDRIA 46.06N 95.38W
08/07/2010 DOUGLAS MN FIRE DEPT/RESCUE
FUNNEL CLOUD SIGHTED OVER NORTH END OF LAKE MILTONA.
0826 PM FUNNEL CLOUD 7 W ALEXANDRIA 45.87N 95.52W
08/07/2010 DOUGLAS MN FIRE DEPT/RESCUE
0827 PM FUNNEL CLOUD 7 NW ALEXANDRIA 45.95N 95.48W
08/07/2010 DOUGLAS MN LAW ENFORCEMENT
0837 PM FUNNEL CLOUD ALEXANDRIA 45.87N 95.38W
08/07/2010 DOUGLAS MN LAW ENFORCEMENT
OCCURRED IN NORTHERN PORTION OF CITY.
0841 PM HAIL GARFIELD 45.94N 95.49W
08/07/2010 M1.00 INCH DOUGLAS MN TRAINED SPOTTER
0846 PM TSTM WND GST CARLOS 45.97N 95.29W
08/07/2010 E70.00 MPH DOUGLAS MN LAW ENFORCEMENT
0900 PM HAIL CARLOS 45.97N 95.29W
08/07/2010 M0.75 INCH DOUGLAS MN CO-OP OBSERVER
ESTIMATED WIND 45 MPH AND 1.18 PCPN FROM STORM.
0903 PM HAIL 4 NW LASTRUP 46.08N 94.12W
08/07/2010 M1.00 INCH MORRISON MN TRAINED SPOTTER
0922 PM HAIL 4 NNW PLEASANT LAKE 45.55N 94.32W
08/07/2010 M0.75 INCH STEARNS MN TRAINED SPOTTER
1005 PM TSTM WND GST LASTRUP 46.04N 94.06W
08/07/2010 M59.00 MPH MORRISON MN MESONET
OCCURRED AT MILE POST 140.
&&
AJZSpecial weather statement, Aug 8, 12:45 AM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1245 AM CDT SUN AUG 8 2010
MNZ049>053-057>063-066-068>070-WIZ014-015-023>025-080715-
ANOKA-BARRON-BENTON-CARVER-CHISAGO-DAKOTA-DUNN-HENNEPIN-ISANTI-
KANDIYOHI-MCLEOD-MEEKER-PIERCE-POLK-RAMSEY-SCOTT-SHERBURNE-ST.
CROIX-STEARNS-WASHINGTON-WRIGHT-
1245 AM CDT SUN AUG 8 2010
...THUNDERSTORMS DEVELOPING OVER ANOKA...BARRON...BENTON...
CARVER...CHISAGO...DAKOTA...DUNN...HENNEPIN...ISANTI...
KANDIYOHI...MCLEOD...MEEKER...PIERCE...POLK...RAMSEY...SCOTT...
SHERBURNE...ST. CROIX...STEARNS...WASHINGTON AND WRIGHT
COUNTIES THROUGH 215 AM CDT...
AT 1235 AM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS OVER MUCH OF CENTRAL AND EAST CENTRAL MINNESOTA INTO '
WEST CENTRAL WISCONSIN. MOST OF THE STORMS WERE MOVING EAST...
SOUTHEAST AT 40 MPH.
ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH
THESE STRONGER STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE THUNDERSTORMS COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA.
&&
LAT...LON 4468 9165 4468 9213 4459 9214 4457 9250
4471 9273 4454 9280 4451 9304 4478 9393
4484 9450 4489 9450 4491 9521 4561 9514
4568 9410 4563 9376 4556 9372 4556 9352
4559 9349 4545 9164
TIME...MOT...LOC 0541Z 317DEG 33KT 4537 9266 4499 9492Local storm report, Aug 8, 1:23 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
123 AM CDT SUN AUG 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM TSTM WND DMG MILACA 45.76N 93.65W
08/07/2010 MILLE LACS MN TRAINED SPOTTER
PATIO AWNING BLOWN AWAY. PORT-A-POTTIES BLOWN OVER. TWO
TO THREE INCH DIAMETER TREE LIMB TWENTY INCHES LONG
SEVERED. PART OF NORTHERN PORTION OF CITY LOST POWER.
&&
AJZLocal storm report, Aug 8, 1:24 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
124 AM CDT SUN AUG 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM FUNNEL CLOUD 1 ENE BERTHA 46.27N 95.04W
08/07/2010 TODD MN TRAINED SPOTTER
0803 PM HAIL 4 NW LASTRUP 46.08N 94.12W
08/07/2010 M1.00 INCH MORRISON MN TRAINED SPOTTER
0805 PM TORNADO 3 W EVANSVILLE 46.01N 95.75W
08/07/2010 DOUGLAS MN FIRE DEPT/RESCUE
0812 PM TSTM WND DMG EVANSVILLE 46.01N 95.68W
08/07/2010 DOUGLAS MN FIRE DEPT/RESCUE
MOST OF THE CITY LOST POWER.
0812 PM FUNNEL CLOUD 5 SW BERTHA 46.21N 95.14W
08/07/2010 TODD MN EMERGENCY MNGR
NEAR COUNTY RD 22 AND COUNTY RD 1
0817 PM TSTM WND DMG 3 N BRANDON 46.01N 95.60W
08/07/2010 DOUGLAS MN LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
0818 PM TORNADO 4 S EVANSVILLE 45.95N 95.68W
08/07/2010 DOUGLAS MN PUBLIC
A BRIEF TORNADO TOUCHDOWN WAS REPORTED BY THE PUBLIC
SOUTH OF EVANSVILLE, NEAR INTERSTATE 94.
0820 PM HAIL 1 E BRANDON 45.97N 95.58W
08/07/2010 M1.00 INCH DOUGLAS MN FIRE DEPT/RESCUE
0823 PM FUNNEL CLOUD 5 NW ALEXANDRIA 45.93N 95.45W
08/07/2010 DOUGLAS MN FIRE DEPT/RESCUE
OCCURRED 8 MILES SOUTHWEST OF LAKE MILTONA.
0823 PM FUNNEL CLOUD 13 N ALEXANDRIA 46.06N 95.38W
08/07/2010 DOUGLAS MN FIRE DEPT/RESCUE
FUNNEL CLOUD SIGHTED OVER NORTH END OF LAKE MILTONA.
0826 PM FUNNEL CLOUD 7 W ALEXANDRIA 45.87N 95.52W
08/07/2010 DOUGLAS MN FIRE DEPT/RESCUE
0827 PM FUNNEL CLOUD 7 NW ALEXANDRIA 45.95N 95.48W
08/07/2010 DOUGLAS MN LAW ENFORCEMENT
0837 PM FUNNEL CLOUD ALEXANDRIA 45.87N 95.38W
08/07/2010 DOUGLAS MN LAW ENFORCEMENT
OCCURRED IN NORTHERN PORTION OF CITY.
0841 PM HAIL GARFIELD 45.94N 95.49W
08/07/2010 M1.00 INCH DOUGLAS MN TRAINED SPOTTER
0846 PM TSTM WND GST CARLOS 45.97N 95.29W
08/07/2010 E70.00 MPH DOUGLAS MN LAW ENFORCEMENT
0900 PM HAIL CARLOS 45.97N 95.29W
08/07/2010 M0.75 INCH DOUGLAS MN CO-OP OBSERVER
ESTIMATED WIND 45 MPH AND 1.18 PCPN FROM STORM.
0903 PM HAIL 4 NW LASTRUP 46.08N 94.12W
08/07/2010 M1.00 INCH MORRISON MN TRAINED SPOTTER
0922 PM HAIL 4 NNW PLEASANT LAKE 45.55N 94.32W
08/07/2010 M0.75 INCH STEARNS MN TRAINED SPOTTER
1005 PM TSTM WND GST LASTRUP 46.04N 94.06W
08/07/2010 M59.00 MPH MORRISON MN MESONET
OCCURRED AT MILE POST 140.
1030 PM TSTM WND DMG MILACA 45.76N 93.65W
08/07/2010 MILLE LACS MN TRAINED SPOTTER
PATIO AWNING BLOWN AWAY. PORT-A-POTTIES BLOWN OVER. TWO
TO THREE INCH DIAMETER TREE LIMB TWENTY INCHES LONG
SEVERED. PART OF NORTHERN PORTION OF CITY LOST POWER.
&&
AJZSpecial weather statement, Aug 8, 1:37 AM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
137 AM CDT SUN AUG 8 2010
MNZ063-WIZ014-023-080715-
POLK-ST. CROIX-WASHINGTON-
137 AM CDT SUN AUG 8 2010
...THUNDERSTORMS MOVING OVER POLK...ST. CROIX AND WASHINGTON
COUNTIES THROUGH 215 AM CDT...
AT 135 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR MARINE ON ST CROIX. THIS STORM WAS MOVING SOUTHEAST
AT 50 MPH.
HAIL UP TO DIME SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
MARINE ON ST CROIX.
EAST FARMINGTON.
SOMERSET.
BOARDMAN.
NEW RICHMOND.
DEER PARK.
GLENWOOD CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA.
&&
LAT...LON 4519 9302 4530 9293 4530 9283 4523 9216
4486 9215
TIME...MOT...LOC 0637Z 294DEG 42KT 4518 9279The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 7:08 PM CDT | Special Weather Statement | MPX | Douglas, Todd | 67 min |
| Aug 7, 7:45 PM CDT | Severe Thunderstorm Warning | MPX | Douglas | 60 min |
| Aug 7, 7:53 PM CDT | Tornado Warning | MPX | Douglas | 52 min |
| Aug 7, 8:05 PM CDT | Special Weather Statement | MPX | Morrison | 55 min |
| Aug 7, 8:19 PM CDT | Tornado Warning | MPX | Todd | 38 min |
| Aug 7, 8:39 PM CDT | Tornado Warning | MPX | Douglas, Pope, Stearns, Todd | 51 min |
| Aug 7, 8:53 PM CDT | Severe Thunderstorm Warning | MPX | Mille Lacs, Morrison | 36 min |
| Aug 7, 9:23 PM CDT | Severe Thunderstorm Warning | MPX | Morrison, Stearns, Todd | 52 min |
| Aug 7, 9:59 PM CDT | Severe Thunderstorm Warning | MPX | Mille Lacs, Morrison | 61 min |
| Aug 7, 10:09 PM CDT | Severe Thunderstorm Warning | MPX | Benton, Sherburne, Stearns, Wright | 66 min |
| Aug 7, 10:17 PM CDT | Areal Flood Advisory | MPX | Kanabec, Mille Lacs | 4 hr |
| Aug 7, 10:19 PM CDT | Severe Thunderstorm Warning | MPX | Kanabec, Mille Lacs | 56 min |
| Aug 7, 10:39 PM CDT | Tornado Warning | MPX | Isanti, Kanabec, Mille Lacs | 36 min |
| Aug 7, 10:55 PM CDT | Severe Thunderstorm Warning | MPX | Chisago, Isanti | 65 min |
| Aug 7, 11:34 PM CDT | Severe Thunderstorm Warning | MPX | Anoka, Sherburne | 56 min |
| Aug 7, 11:58 PM CDT | Severe Thunderstorm Warning | MPX | Sherburne | 47 min |
| Aug 8, 12:45 AM CDT | Special Weather Statement | MPX | Anoka, Carver, Chisago, Dakota, Hennepin, Isanti and 8 more | 90 min |
| Aug 8, 12:47 AM CDT | Severe Thunderstorm Warning | MPX | Washington | 43 min |
| Aug 8, 4:46 PM CDT | Special Weather Statement | MPX | Chippewa, Lac qui Parle | 104 min |
| Aug 8, 6:07 PM CDT | Special Weather Statement | MPX | Hennepin | 38 min |
| Aug 8, 6:37 PM CDT | Severe Thunderstorm Warning | MPX | Ramsey, Washington | 53 min |
| Aug 8, 6:55 PM CDT | Severe Thunderstorm Warning | MPX | Anoka, Hennepin, Ramsey | 19 min |
| Aug 7, 11:41 PM CDT | Severe Thunderstorm Warning | MPX | Barron, Polk | 64 min |
| Aug 8, 12:18 AM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Rusk | 42 min |
| Aug 8, 1:37 AM CDT | Special Weather Statement | MPX | Saint Croix | 38 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2010Severe Thunderstorm Warnings in Minnesota, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.